Yes......this cough can be caused by lisinopril. Some people get a cough right away after starting the drug, but some don't get it until months later. About 35% of people will get a cough from lisinopril, or any drug in the same class (ACE inhibitor). You should probably tell you doctor that you would like to switch to another class of hypertension medication.Tell him you would like to see if being off the lisinopril will help you with this cough, as it is a prominent side effect. Sometimes the cough can take 2-3 weeks to totally go away. ACE inhibitors are really, really good medications, however. They reduce blood pressure, but also protect the kidneys. So do your research......just don't stop the drug on your own. You are on it for a reason.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.